# SDR 2004FA0000827

- Difficulty date: August 23, 2004
- Submitted: October 21, 2004
- Operation: General aviation
- Aircraft: N53215
- Make and model: Piper PA-28-161
- Aircraft serial: 2842170
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DM
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: ES48110
- Condition: Defective
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS DEFECT WAS FOUND ON 100 HR INSP.  HAD RUN AC TO ENSURE CORRECT OPER OF ENG AND AVIONICS, ENABLE OIL TO WARM UP.  DRAINED OIL AND WENT TO REMOVE OIL FILTER.  AS OIL FILTER CAME OFF, NOTICED THAT OIL FILTER THREADED STUD WAS STILL ENGAGED AND TIGHT IN ENG SIDE OF OIL FILTER ADAPTOR.  IT WAS NOT DIFFICULT TO REMOVE THREADED STUD FROM ENG.  ONCE THREADED PORTION HAD BEEN REMOVED, DRAINED OIL FILTER.  OPENED OIL FILTER IN ORDER TO INSPECT FILTER ELEMENT.  UPON REMOVAL OF FILTER HSG, NOTED A DELAMINATION, SEPARATION OF FILTER ELEMENT AT CONNECTING POINT.  NOTED THAT THERE WAS EXCESS POTTING COMPOUND WITHIN OIL FILTER TO SECURE ELEMENT TO ELEMENT HSG.  THIS COMPOUND WAS GOOPY/SOFT.
